Author Topic: Has anybody ever stop Tapering and stay at the level without continuing  (Read 564 times)

[Buddie]

Has anybody ever stop Tapering and stay at the level without continuing - Spouse wants to continue Taper but other is having issues and w/d symptoms and wants to quit taper and keep taking Atv
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

What sort of withdrawl symptoms is your spouse having?  We do have the occasional member here who quits tapering and continues on benzos.  What we see more often is members who take a break during their taper to get their footing but they continue when they are stable.  Hopefully your hubby will feel better after a break and decide to resume his taper.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Has anybody ever stop Tapering and stay at the level without continuing - Spouse wants to continue Taper but other is having issues and w/d symptoms and wants to quit taper and keep taking Atv

It's not uncommon to hold at the same dosage for a while to allow stabilisation to occur before going for another reduction. There is no hard and fast rule when it comes to tapering. A person will know if they are tapering too quickly based on the intensity of the withdrawal symptoms. If they are simply too intense, it's perfectly acceptable to slow things down.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

The wife is experiencing body/shoulder aches and intense insomnia - using amb/amb cr/melat/gabap/propo - we are almost down tapering to one atv 0.5 mg from 2.5+ in January.  She is having serious insomnia 2-4 hours of disturbed sleep - usually awakenened around 6AM by strong aching pain across shoulders.  She wants to seriously stop taper and go directly to detox NOW -
something we are eventually considering for the jump - She is extremely tired and foggy from this
extended insomnia.  I want her to continue but she is becoming more and more resistant and wanting to quit. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I would suggest getting off of the Ambien and Ambien CR and holding the Ativan taper, it could be causing many of her issues, Ambien is a nasty drug.

Her taper is very rapid, have you thought about slowing it down and reducing based on symptoms so she can get some relief?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Like [...] said her taper has been very fast. I'm not surprised she's struggling. I would go with [...]'s suggestion to get off the Ambien first and hold the Ativan for as long as needed to try and gain some stability.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thank you for responding.  We will surely consider holding/slowing atv taper and will work/research on doing the ambien/ambien CR/gabap weaning/taper based upon other posts/responses/advice on this website
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

When I was taking Ambien I was in constant withdrawal, the drug has such a short half life I could only sleep a couple of hours a night and I'd be in misery all day waiting until I could take my dose. 

If you do decide to hold the Ativan taper we can make suggestions for tapering the Ambien, I would probably hold off tapering the Gabapentin until much later.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thank you, [...] and others,

Yes, any help on tapering the ambien would be greatly appreciated.   The missus is very ambivalent on continuing the taper - from 1.5mg (3 0.5mg tabs) of atv in January to today May 12 at 0.5mg (1 0.5mg tab) and enduring w/d symptoms - she is experiencing severe insomnia and using ambien/ambien cr/gabap/propran/otc sleep aids - she fears losing ability to sleep - is groggy/fuzzy most of the day from all of the sleep stuff.  She wants to go to detox and get things over with.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

When was her last reduction of Ativan?  She's done such a rapid taper I don't suggest tapering the Ambien until she stabilizes a bit. 

Does she understand that detox will rip her off the drugs then send her home to suffer, recovery can take many months, this is why we suggest slow tapers so people can live their lives as they eliminate the drug.  To tell you the truth, most members who go to detox reinstate once they get home and do a slow taper because they can't stand the pain.   
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.